Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 20, 2005, 4:05 PM CDT for Jackson County, Alabama; Franklin County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2005, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 20, 2005, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Jackson County, AL, Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 5 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 300 PM CDT MON JUN 20 2005 .DISCUSSION... WATER VAPOR SATELLITE ANIMATION INDICATED AN UPPER LOW OVER WESTERN NORTH CAROLINA/TENNESSEE...SLOWLY RETROGRADING TO THE SW. ISOLATED SHOWERS AND T-STORMS WERE NOTED OVER THIS PORTION OF THE TENNESSEE VALLEY...AND MORE NUMEROUS EAST OF HERE. EVEN THOUGH THERE IS ABOUT AN INCH OF PRECIP WATER PER AREA 12Z SOUNDINGS...THE SLOW MOVEMENT OF THE STORMS EAST OF HERE HAVE YIELDED OVER 3 INCHES OF RAIN OVER SE TENNESSEE. 2 PM TEMPS ACROSS THE VALLEY WERE IN THE LOW/MID 80S WITH 60-65 DEWPOINTS NOTED TOO. FOR THIS EVENING...WILL KEEP ISOLATED POPS FOR ALL OF THE COUNTY WARNING AREA. THE UPPER LOW SHOULD NOT MOVE MUCH FURTHER SW OVER- NIGHT...AS IT SHOULD SLOWLY WEAKEN AND HEAD ENE MORE AS A TROUGH. AT THIS TIME...HAVE SHOWERS ENDING AFTER MIDNIGHT WITH SKIES BECOMING MOSTLY CLEAR BY TUE MORNING. UPPER RIDGING OUT WEST WILL BUILD INTO THE MID 590S DECAMETER RANGE AND HELP PRODUCE WARM TO HOT TEMPS...AND GENERALLY DRY WEATHER FOR THE VALLEY. HAVE NOTED FOR THURS AFTERNOON THE +60 HOUR 12Z NAM/GFS BUILD OUR 500 MB HEIGHTS TO THE 588 DM LEVEL. FOR THE PERIOD INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK... EXTENDED GUIDANCE WAS IN GOOD AGREEMENT FOR THIS AREA. UPPER RIDGING FROM THE WEST WILL CONTINUE BUILDING EAST...CONTINUING WARM TO HOT TEMPS AND DRY WEATHER. SUMMER 2005 OFFICIALLY BEGINS AT 646Z OR 146 AM CDT THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 62 89 66 91 / 20 10 0 10 SHOALS 63 89 67 91 / 20 10 0 10 CULLMAN 63 88 67 91 / 20 10 0 10 FAYETTEVILLE 62 88 66 91 / 20 10 0 10 FT PAYNE 61 85 62 88 / 20 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && BOYD
Hazardous weather outlook, Jun 20, 12:49 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CDT MON JUN 20 2005 ALZ001>010-016-TNZ076-096-097-211000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1249 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... AN UPPER LEVEL SYSTEM OVER THE CAROLINAS COMBINED WITH SUFFICIENT DAYTIME HEATING WILL ALLOW FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER PORTIONS OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE BRIEF DOWNPOURS...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PG
In the hours before
Special weather statement, Jun 20, 4:04 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 404 PM CDT MON JUN 20 2005 ALZ010-202130- DE KALB- 404 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 430 PM... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF SUMMERVILLE TO 5 MILES SOUTH OF FORT PAYNE...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ADAMSBURG. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:46 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 29 min |
| Jun 20, 5:15 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 46 min |
| Jun 20, 5:32 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 30 min |
| Jun 20, 5:59 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 46 min |
| Jun 20, 6:07 PM CDT | Flash Flood Warning | HUN | Jackson | 3 hr |
| Jun 20, 6:20 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 42 min |
| Jun 20, 6:41 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 49 min |
| Jun 20, 5:15 PM CDT | Flash Flood Warning | HUN | Franklin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.